Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 461, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 2, 2015, 10:43 AM CST for Holmes County, Jackson County, Washington County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 2, 2015, 10:43 AM CST (16:43 UTC)
- Expired
- Nov 2, 2015, 11:30 AM CST
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 40 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 10:45 AM CST | TSTM WND DMG | 4 S Bonifay, FL | A LARGE TREE WAS BLOWN DOWN ON HIGHWAY 79 BETWEEN BONIFAY AND VERNON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
079 WUUS52 KTAE 021643 SVRTAE FLC059-063-133-021730- /O.NEW.KTAE.SV.W.0461.151102T1643Z-151102T1730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1043 AM CST MON NOV 2 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... EASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA... NORTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 1130 AM CST * AT 1043 AM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BONIFAY...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BONIFAY...CHIPLEY...GRACEVILLE...POPLAR HEAD...HULAW...RICHTER CROSSROADS...BAHOMA...BROCK CROSSROAD...JOHNSON CROSSROADS...HOLMES COUNTY AIRPORT AND JACOB CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3068 8564 3077 8576 3098 8556 3087 8539 TIME...MOT...LOC 1643Z 220DEG 20KT 3077 8566 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 9:38 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 2, 9:38 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1038 AM EST MON NOV 2 2015
.Near Term [Through Today]...
Previous forecast remains on track, no significant changes were
made.
&&
.Aviation...
[Through 12Z Tuesday]... MVFR to IFR conditions are likely today
at all terminals. Best chance of rain at ECP and DHN through this
afternoon.
&&
.Prev Discussion [317 AM EST]...
.Short Term [Tonight Through Wednesday]...
The remnant short wave trough will continue to shear out tonight
leaving weak upper level ridging in its place. The surface low will
also be filling by this evening. All of this will interrupt what
feeble push exists to move the cold front eastward. We expect the
boundary to pull up stationary about half way across the forecast
area overnight and then linger there for a couple of days. This will
require us to maintain PoPs in the forecast through this period with
30-40% east tapering off to 10-20% west in the drier air. While
there should be enough instability around for isolated
thunderstorms, the severe weather threat will be over. Because the
front will not be able to push through, we will only see some modest
drying across our western zones. Most of the area will remain
unseasonably warm and humid.
.Long Term [Wednesday Night Through Monday]...
Energy in a western U.S. trough will be shunted well north of the
area as it moves east over a stubborn ridge that will be parked over
FL through Friday. The next trough to come out of the west will have
a bit more success penetrating into the Southeast and this may allow
another cold front to approach from the northwest this weekend.
There is still below average model consensus this far out, so it
remains to be seen if this frontal progression will occur or gets
delayed. That leaves us with a continuation of unseasonably warm and
humid conditions with daily chances for showers and thunderstorms,
not your typical November pattern to say the least!
.Marine...
The moderately strong onshore flow that has been in place across
the Northeast Gulf over the past couple of days will weaken this
afternoon with our western legs seeing a frontal wind shift to
westerlies. The small craft advisory will be cancelled and
replaced with a caution headline which will itself become
unnecessary later today. Winds will then become established out of
the east for the Wednesday through Friday period as high pressure
sets up north of the waters.
.Fire Weather...
With a moist pattern in place, there are no fire weather concerns.
.Hydrology...
As was discussed in the near term section, a number of favorable
parameters are in place to support flash flooding across the
western portion of the region. The threat is especially high for
Walton, Washington, and Holmes Counties in the Panhandle where
heavy rainfall totals in the last couple of days have the ground
saturated. Storm totals today will likely average in the 2-4 inch
range across the western half of the region with isolated maximum
totals in excess of 6 inches possible.
The flashier creeks and rivers of the Florida Panhandle are
especially vulnerable to flooding with this event. The Shoal River
is already in flood stage, and the tributary creeks of the
Choctawhatchee River are at action stages. Expect river flooding
along the Florida portion of the Choctawhatchee River system in the
days ahead.
Elsewhere, while some modest rises are possible on the Southern
Alabama rivers, the levels are sufficiently low that flood stages
are unlikely to be met.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 85 69 84 70 86 / 40 40 40 20 30
Panama City 81 68 79 70 82 / 80 20 20 20 30
Dothan 81 63 80 65 82 / 90 10 20 20 30
Albany 84 66 80 66 81 / 80 40 40 20 30
Valdosta 88 72 85 69 85 / 30 40 50 30 30
Cross City 88 73 87 70 87 / 30 30 40 30 30
Apalachicola 82 69 81 71 82 / 60 30 30 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 7 PM EST /6 PM CST/ this evening FOR
Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Holmes-
Inland Bay-Inland Gulf-Jackson-North Walton-South Walton-
Washington.
High Rip Current Risk through late tonight FOR Coastal Bay-
Coastal Gulf-South Walton.
GA...Flash Flood Watch until 7 PM EST this evening FOR Baker-Calhoun-
Clay-Dougherty-Early-Lee-Miller-Quitman-Randolph-Seminole-
Terrell.
AL...Flash Flood Watch until 6 PM CST this evening FOR Coffee-Dale-
Geneva-Henry-Houston.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...WESTON
MARINE...WOOL
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEYIn the hours before
Local storm report, Nov 2, 9:12 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1012 AM EST MON NOV 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 2 NNE CLUSTER SPRINGS 30.86N 86.20W
11/02/2015 WALTON FL LAW ENFORCEMENT
ROAD IS WASHED OUT AT HARRISON RD AND BROWN RD.
&&
EWESTONLocal storm report, Nov 2, 9:29 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1029 AM EST MON NOV 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO 1 S ELPINO 30.99N 84.23W
11/01/2015 F0 GRADY GA BROADCAST MEDIA
REPORT OF A BRIEF TORNADO NEAR THE INTERSECTION OF PINE
LEVEL ROAD AND RIDGE ROAD. LAW ENFORCEMENT WITNESSED
TORNADO. THERE WERE REPORTS OF MULTIPLE TREES BLOWN WITH
MINOR DAMAGE TO MOBILE HOME ROOF. DAMAGE CONSISTENT WITH
EF0 TORNADO WITH WINDS OF 75 MPH.
0443 PM TORNADO WNW HARTSFIELD 31.22N 83.98W
11/01/2015 F0 COLQUITT GA BROADCAST MEDIA
REPORT OF A BRIEF TORNADO TOUCHDOWN NEAR HARTSFIELD.
DAMAGE CONSISTED OF DAMAGE TO THE ROOF OF A HOUSE AS WELL
AS METAL SIDING RIPPED OFF THE SIDE OF THE HOUSE. DOERUN
POLICE ALSO REPORTED A FUNNEL CLOUD OCCASIONALLY DROPPING
AND RISING NEAR THIGPEN TRAIL ROAD. DAMAGE CONSISTENT
WITH EF0 TORNADO WITH WINDS OF 65 MPH.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 6:09 PM CST | Tornado Warning | TAE | Walton | 18 min |
| Nov 1, 7:37 PM CST | Areal Flood Warning | TAE | Walton | 3 hr |
| Nov 1, 8:42 PM CST | River Flood Warning | TAE | Walton | 47 hr |
| Nov 2, 2:46 AM CST | Rip Current Statement | TAE | Bay, Gulf, Walton | 23 hr |
| Nov 2, 4:27 AM CST | Special Marine Warning | TAE | 63 min | |
| Nov 2, 5:11 AM CST | Flash Flood Warning | TAE | Walton | 3 hr |
| Nov 2, 5:20 AM CST | Special Marine Warning | TAE | 115 min | |
| Nov 2, 7:18 AM CST | Special Marine Warning | TAE | 117 min | |
| Nov 2, 8:10 AM CST | Areal Flood Warning | TAE | Walton | 3 hr |
| Nov 2, 9:20 AM CST | Special Marine Warning | TAE | 40 min | |
| Nov 2, 9:56 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 34 min |
| Nov 2, 10:52 AM CST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 23 min |
| Nov 2, 10:57 AM CST | Tornado Warning | TAE | Bay, Jackson, Washington | 33 min |
| Nov 2, 11:22 AM CST | Severe Thunderstorm Warning | TAE | Jackson | 38 min |
| Nov 2, 1:45 PM CST | River Flood Warning | TAE | Holmes, Washington | 5 days |
| Nov 2, 3:37 PM CST | Special Weather Statement | TAE | Leon | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.